Everything I read says you can have a delayed hypersensitivity reaction to remicade for up to 12 days post infusion (per the remicade brochure). Have reactions happened after that period? Can you post your experiences / what you've heard from others regarding delayed hypersensitivity reaction (due to antibodies to remicade) that have occurred even after 2 weeks post infusion please?
The reason I ask is because the doctors don't think my husband is having a "reaction" to remicade because it was about 23 days after infusion that he started complaining of body pain (SI joint, neck and knee). He also started running a mild fever. Steroids have made him better, but his knee keeps filling up with fluid that needs to be drained a lot. They think that's pretty unheard of for a remicade reaction. He has never had anything like arthritis before . . . so this is completely from out of the blue for us.
So, how improbable is it to have a remicade reaction 23 days post infusion? Is that pretty unheard of?
I just want to make sure I get the doctors to consider all avenues, if there really is a possibility. My husband is now scheduled for his next infusion on Tuesday, and I am so worried that he's going to get worse not better. So anxious in fact, that I can barely keep food down.
So, if you have heard of infusion reactions even 3+ weeks after infusion, please let me know, so that I can talk to his doctors about it.
Thanks for your help.
Husband with Crohn's
Diagnosed March 2003 Ulcerative Proctitis
Diagnosed March 2008 Crohn's & C-diff, hospitalized 45 days
Canasa, Lialda, Remicade, VSL#3, Florastor
In Remission since June 2008
Stopped vancomycin for c-diff Jan 1 2009
C-diff free, until Sep 2, 2009
Fighting c-diff, I guess for life